The Weekly Retro Movie Rundown 157

Sweet internal combustion! It’s only the weekend again. Yeeesh where does the time fly?

Like a top racing team gearing up for a big event, we find ourselves once again fine tuning our carefully crafted machine ready to hit the track and tear up this weekends movies. We’ll master each and every twist and turn before lining up with our competitors ready for the off. Racing our way through the pack like a classic movie hero, we’ll brake later, accelerate harder and inch our way to the lead crossing the the finish line with the roar of the crowed. A moment surely to been captured and treasured onto celluloid wonder for all to see.

Have a happy retro weekend.

SATURDAY 25th JULY

.
Silent Running (1972) Film4 11:00am-12:50pm (1 hour 50 minutes)
A scientist, with the help of his three robot assistants, tends a huge garden aboard a space station, created to replenish an Earth ravaged by nuclear warfare. But his superiors’ decision to abandon the project prompts him to embark on a desperate course of action. Ecological sci-fi drama, starring Bruce Dern, with Cliff Potts and Ron Rifkin.

Freaky Friday (1976) More4 11:05am-1:00pm (1 hour 55 minutes)
A mother and her rebellious teenage daughter’s simultaneous wishes to trade places results in them magically switching bodies for a day and gaining an unforgettable insight into each other’s lives. Disney fantasy comedy, with Jodie Foster, Barbara Harris, Patsy Kelly, John Astin, Charlene Tilton and Sorrell Booke.

Addams Family Values (1993) 5* 3:10pm-5:05pm (1 hour 55 minutes)
Spooky couple Gomez and Morticia hire a nanny to look after their new baby son – and stop him suffering an early death at the hands of his jealous elder siblings. Romance soon blossoms between the new childminder and Uncle Fester, but he does not realise she is planning to kill him once she has got hold of the family fortune. Comedy sequel, starring Anjelica Huston, Raul Julia, Christopher Lloyd, Christina Ricci and Joan Cusack.

Fun Fact: The character of Pubert Addams (a boy) was played by twin girls, Kaitlyn and Kristen Hooper.

Back to the Future Part II (1989) ITV2 6:50pm-9:00pm (2 hours 10 minutes)
Time-travelling teenager Marty McFly travels to the 21st century, where he has to save his children from a terrible fate. However, this proves to have unforeseen consequences when the future version of arch enemy Biff sees a chance to rewrite history for his own benefit, leaving Marty stuck in a twisted parallel universe. Sci-fi comedy sequel, starring Michael J Fox and Christopher Lloyd.

Despicable Me (2010) ITV London 7:00pm-9:00pm (2 hours)
A criminal mastermind hopes to seal his reputation as the greatest villain of them all by stealing the moon. First he needs to get his hands on a shrinking ray owned by a rival evil genius, and adopts three orphan girls to help him – but finds that fatherhood brings out his long-buried caring side. Animated comedy, with the voices of Steve Carell, Jason Segel, Russell Brand and Julie Andrews.

The Living Daylights (1987) ITV4 8:00pm-10:40pm (2 hours 40 minutes)
James Bond crosses the continents to help a KGB agent to defect to the West. While protecting him from an unknown assassin, the super-spy is drawn into the world of arms dealing and a plot to trade millions of pounds’ worth of diamonds for weapons to supply mercenaries around the world. Action adventure, with Timothy Dalton making his debut appearance as 007, alongside Maryam d’Abo, Joe Don Baker and Art Malik.

Fun Fact: This was the last James Bond film to use an original Ian Fleming title until Casino Royale (2006), a gap of almost twenty years.

The Long Kiss Goodnight (1996) ITV4 10:40pm-1:05am (2 hours 25 minutes)
An amnesiac teacher starts to experience disturbing flashbacks of her former life and hires a private eye to help her learn more about her history. His findings unearth a murky past and her involvement with a shadowy government organisation – whose agents have been dispatched to kill them both. Action thriller, with Geena Davis and Samuel L Jackson, alongside Patrick Malahide, Brian Cox and Craig Bierko.

Twins (1988) ITV London 10:45pm-12:40am (1 hour 55 minutes)
An unlikely pair of brothers, who were born as the result of a one-off genetic experiment and separated at birth, are reunited in adulthood. They set out on a cross-country search for their unknown mother – fending off vicious loan sharks and a professional assassin along the way. Comedy, starring Arnold Schwarzenegger, Danny DeVito, Kelly Preston and Chloe Webb.

SUNDAY 26th JULY

.
Richie Rich (1994) Channel 5 1:20pm-3:10pm (1 hour 50 minutes)
The world’s wealthiest youngster has everything he could possibly want except friends. When his parents go missing, he must try to keep their fortune out of the clutches of a scheming executive, with the help of some less well-off children. Family comedy, starring Macaulay Culkin, John Larroquette, Jonathan Hyde, Edward Herrmann, Christine Ebersole and Mike McShane.

Beethoven (1992) ITV2 3:45pm-5:30pm (1 hour 45 minutes)
An all-American family adopts a huge St Bernard, but the father is dismayed when it turns into a one-dog disaster zone. He insists the mutt must go to a new home, but when it is kidnapped by a crooked vet, dad has a change of heart and races to the rescue. Comedy, starring Charles Grodin, Bonnie Hunt, Oliver Platt and David Duchovny.

Honey, I Shrunk the Kids (1989) Film4 4:50pm-6:40pm (1 hour 50 minutes)
A professor invents a ray with the power to reduce objects in size. Unfortunately, his kids and their meddling friends trigger it off and are shrunk to microscopic proportions. When they are accidentally thrown out with the rubbish, the children have to contend with all kinds of animals and insects on their journey home across the backyard. Disney comedy, with Rick Moranis, Marcia Strassman and Amy O’Neill.

Transformers: Revenge of the Fallen (2009) Channel 4 5:10pm-8:00pm (2 hours 50 minutes)
The war between the shape-shifting robots erupts once again, as the first of the evil Decepticons leads an attack on Earth to locate an ancient planet-destroying machine. Hapless teenager Sam Witwicky is caught in the middle of the ensuing conflict as he holds the key to discovering the location of the device. Sci-fi adventure sequel, starring Shia LaBeouf and Megan Fox.

The Last of the Mohicans (1992) Channel 5 10:50pm-1:00am (2 hours 10 minutes)
An orphaned settler in North America is adopted by the last member of a native tribe following the death of his family. The child grows to become legendary frontiersman Hawkeye, who rescues and falls in love with a British officer’s daughter during the Anglo-French War. But a bitter Huron war chief is determined to take revenge against her father by killing her. Michael Mann’s historical adventure, based on James Fenimore Cooper’s classic tale, starring Daniel Day-Lewis, Madeleine Stowe, Russell Means, Wes Studi, Maurice Roeves and Eric Schweig.

Whatever you’re up to this weekend, make sure you leave them with plenty of food and always measure twice and cut once.

xoxo

The Weekly Retro Movie Rundown 132

Captain Blackbeard! The weekend is in sight and we’re ready for docking!

With a strong and able crew at the ready, we’re setting sail into the vast emptiness of the oceans. With the great gusts fulling our sales fit to burst, we’ll be heading straight into the weekend with a song in our heart and the thought of the great treasure to be found in our minds. We’ll take no prisoners on our quest for retro movie greatness, only pausing to gaze of the magnificent celluloid wonder that spills out of the stuffed chests.

Have a happy retro weekend!

SATURDAY 17th January

.
The Secret of My Success
(1987) ITV London 2:35pm-4:35pm (2 hours)
A naive country boy travels to New York to make his fortune, only to end up working in a corporation’s mail room. He chances on a vacant office and hatches a plan to pass himself off as a top-ranking executive, but leading a double life proves harder than expected. Comedy, starring Michael J Fox, Helen Slater, Richard Jordan and Fred Gwynne.

Fun Fact: Michael J. Fox was, at the time this movie was filmed, a heavy cigarette smoker. Evidence of this is noticeable when his character Brantley (a non-smoker) puts his feet up on the desk and reveals dozens of burn marks from extinguishing cigarettes with his shoe.

Top Gun (1986) Film4 6:50pm-9:00pm (2 hours 10 minutes)
An arrogant pilot’s maverick flying skills earn him a place in an elite US Navy school, where he comes into conflict with a fellow student and falls for his civilian instructor. A tragedy in the air threatens to end his military career – until an international incident offers him a chance to redeem himself. Aerial action adventure, starring Tom Cruise, Kelly McGillis, Val Kilmer, Anthony Edwards and Tom Skerritt.

Rocky III (1982) 5USA 7:00pm-9:00pm (2 hours)
World heavyweight boxing champion Rocky Balboa settles down into a life of luxury – but a cloud appears on the horizon in the shape of ambitious contender Clubber Lang, whose brutal fighting style represents a serious threat to his title. Drama, starring Sylvester Stallone, Mr T, Burgess Meredith, Talia Shire, Burt Young, Carl Weathers and Hulk Hogan.

Bill & Ted’s Bogus Journey (1991) ITV4 8:10pm-10:00pm (1 hour 50 minutes)
The would-be heavy metal superstars face the Grim Reaper as they try to reclaim their souls from Hell, return to the land of the living and stop their robot doppelgangers from changing history. Along the way, they must also master their instruments, so they can triumph at the Battle of the Bands. Comedy sequel, starring Keanu Reeves, Alex Winter, William Sadler, Joss Ackland and George Carlin.

Forrest Gump (1994) Viva 9:00pm-12:00am (3 hours )
A slow-witted man has a series of bizarre adventures, including becoming an American football star, Vietnam veteran, table tennis champion and millionaire businessman – but the love of his life from childhood continues to elude him. Robert Zemeckis’s Oscar-winning comedy drama, starring Tom Hanks, Sally Field, Robin Wright and Gary Sinise.

Apocalypse Now (1979) ITV4 11:00pm-1:55am (2 hours 55 minutes)
An army captain is sent on a top-secret mission into Cambodia, where his goal is to find and assassinate a renegade colonel who has gone insane and is worshipped by his followers as a god. However, as his patrol boat journeys further upriver, the conflict and disarray surrounding him becomes increasingly disturbing and nightmarish. Francis Ford Coppola’s Vietnam War drama, starring Martin Sheen, Marlon Brando and Robert Duvall.

SUNDAY 18th January

.
Patch Adams
(1998) 5* 1:00pm-3:25pm (2 hours 25 minutes)
A talented student doctor turns the medical community upside down with his offbeat views about the healing power of laughter. His methods provoke outrage and intense debate among his professors – but his extrovert nature brightens the lives of all kinds of patients. Comedy drama, starring Robin Williams, Monica Potter, Daniel London, Bob Gunton and Philip Seymour Hoffman.

Teen Wolf (1985) Syfy 1:00pm-3:00pm (2 hours)
A teenage misfit is initially dismayed to learn he is a werewolf as a result of a hereditary curse. He finds there are advantages as he becomes a local celebrity, while his enhanced agility makes him the star player of his school’s basketball team – but fame quickly goes to his head. Comedy, starring Michael J Fox, James Hampton and Susan Ursitti.

Homeward Bound: The Incredible Journey (1993) ITV2 3:20pm-5:05pm (1 hour 45 minutes)
Two dogs and a cat are left in the temporary care of a friend when their owners are forced to move away. Thinking they have been abandoned, the trio hit the road in a bid to find their way home. Adventure, featuring the voices of Michael J Fox, Sally Field and Don Ameche. Kim Greist, Robert Hays and Benj Thall take the human roles.

Live and Let Die (1973) ITV London 4:00pm-6:20pm (2 hours 20 minutes)
James Bond’s investigation into the murder of three British agents leads him to a connection between the dictator of a Caribbean island and a notorious Harlem drug kingpin – along with a plot to flood America with limitless supplies of free heroin. Spy adventure, with Roger Moore in his first appearance as 007, alongside Yaphet Kotto and Jane Seymour.

Fun Fact: Roger Moore suffered an injury during the boat chase. The engine cut out and the momentum carried him into a boathouse. He cracked some of his front teeth and twisted his knee. He had to walk on a cane for days afterward, but he was still able to complete the scene because all he had to do was sit in the boat.

Jurassic Park III (2001) ITV2 7:15pm-9:00pm (1 hour 45 minutes)
Palaeontologist Dr Alan Grant is lured to a dinosaur-infested island by a divorced couple who offer to fund his research, unaware their real motive is to find their missing son – and that the creatures on the island are far more intelligent than anyone suspected. Action adventure sequel, starring Sam Neill, William H Macy, Tea Leoni and Alessandro Nivola.

Transformers (2007) E4 8:00pm-10:50pm (2 hours 50 minutes)
Teenager Sam Witwicky is treated to his first car by his dad, but it turns out to be an alien scout with a life of its own. Before long, the vehicle embroils Sam in a long-running intergalactic war between two factions of giant shape-changing robots, which have come to Earth to find a mystical cube that grants infinite power to its possessor. Michael Bay’s sci-fi action adventure, inspired by the toy franchise, with Shia LaBeouf, Megan Fox, Josh Duhamel, Jon Voight and John Turturro.

Whatever you’re up to this weekend, make sure you always remember to shut the window and get to the cinema on time so you don’t have to sit at the front…
xoxo

The Weekly Retro Movie Rundown 116

Cheese on toast! It’s movie day which must mean it’s the weekend!

Like a mysterious and shady detective complete with trilby, trench coat and cigarette, we’ll be lurking in the shadows always on the hunt for our next lead. We’ll sniff out as much retro movie magic as we can, taking notes as we go while we snap up some evidence on our trusty camera ready to be forever printed into celluloid wonder.

Have a happy retro weekend!

SATURDAY 20th SEPTEMBER

.
Murder at 1600 (1997)
Sky Movies Crime & Thriller 12:50pm-2:50pm (2 hours)
A homicide detective joins forces with a Secret Service agent to investigate the murder of a White House employee – an assignment that leads the officers to a trail of conspiracy and corruption reaching the very top of government. Political thriller, starring Wesley Snipes, Diane Lane, Alan Alda, Daniel Benzali, Dennis Miller and Ronny Cox.

Kindergarten Cop (1990) Sky Movies Comedy 1:20pm-3:20pm (2 hours)
A tough detective is forced to pose as a preschool teacher in a bid to capture a drug dealer whose son is one of the pupils. However, his biggest challenge turns out to be controlling a class full of five-year-olds. Comedy, starring Arnold Schwarzenegger, Penelope Ann Miller, Linda Hunt, Pamela Reed and Richard Tyson.

Twister (1996) ITV2 7:00pm-9:20pm (2 hours 20 minutes)
A storm-chaser and her estranged husband are brought together in a joint project to monitor the path of an oncoming tornado – but the pair face a race against the clock as a rival government-backed group with hi-tech resources tries to beat them to it. Action thriller, starring Helen Hunt, Bill Paxton, Cary Elwes, Jami Gertz and Philip Seymour Hoffman.

Fun Fact: Twister was the first movie released on DVD, and the last to be released on HD-DVD.

Airplane II: The Sequel (1982) Film4 7:20pm-9:00pm (1 hour 40 minutes)
Hapless hero Ted Striker tries to prevent the launch of a passenger space shuttle, certain it will end in disaster. Sadly, his prediction comes true when a computer malfunction sends the spacecraft hurtling toward the sun, while a man driven mad by sexual inadequacy smuggles a bomb on board. Disaster movie spoof sequel, starring Robert Hays, Julie Hagerty, Lloyd Bridges, William Shatner, Sonny Bono and Chad Everett.

Transformers (2007) Film4 9:00pm-11:45pm (2 hours 45 minutes)
Teenager Sam Witwicky is treated to his first car by his dad, but it turns out to be an alien scout with a life of its own. Before long, the vehicle embroils Sam in a long-running intergalactic war between two factions of giant shape-changing robots, which have come to Earth to find a mystical cube that grants infinite power to its possessor. Michael Bay’s sci-fi action adventure, inspired by the toy franchise, with Shia LaBeouf, Megan Fox, Josh Duhamel, Jon Voight and John Turturro.

Fun Fact: Bumblebee’s original alternate mode in The Transformers (1984) was a Volkswagen Beetle, but this was revised to a 1976/2009 Chevrolet Camaro because they wanted to avoid comparisons with Herbie the Love Bug

SUNDAY 21st SEPTEMBER

.
Beethoven’s 2nd (1993)
ITV London 1:20pm-3:00pm (1 hour 40 minutes)
The slobbering St Bernard is now grown up and in love with his beautiful sweetheart Missy. Together they bring a litter of puppies into the world – but have to go on the defensive when Missy’s owner, the evil Regina, sets out to steal them for herself. Comedy sequel, starring Charles Grodin, Bonnie Hunt, Chris Penn, Nicholle Tom and Christopher Castle.

Star Trek: Insurrection (1998) Channel 4 3:30pm-5:30pm (2 hours)
Captain Picard and the Enterprise crew uncover a conspiracy by their own superiors and a sinister alien race to take over a peaceful world and exploit its power to prolong life. However, the crew is forced to defy Federation orders and turns renegade to protect the planet’s inhabitants. Sci-fi adventure sequel, starring Patrick Stewart, F Murray Abraham, Jonathan Frakes, Brent Spiner and Michael Dorn.

Lara Croft: Tomb Raider – The Cradle of Life (2003) Syfy 4:30pm-7:00pm (2 hours 30 minutes)
The daredevil heroine returns on a new quest, this time to search the world for the legendary Pandora’s Box. However, a devious scientist is determined to get his hands on it first and realise his cunning scheme to harness the box’s power as a deadly weapon. Action adventure sequel, starring Angelina Jolie, Gerard Butler, Ciaran Hinds, Chris Barrie and Djimon Hounsou.

Fun Fact: Much of the background story of this film revolves around Alexander The Great AKA Alexander of Macedonia. Angelina Jolie actually later portrays Alexander The Greats mother, Olympias, in Alexander (2004).

Twins (1988) ITV2 6:50pm-9:00pm (2 hours 10 minutes)
An unlikely pair of brothers, who were born as the result of a one-off genetic experiment and separated at birth, are reunited in adulthood. They set out on a cross-country search for their unknown mother – fending off vicious loan sharks and a professional assassin along the way. Comedy, starring Arnold Schwarzenegger, Danny DeVito, Kelly Preston and Chloe Webb.

A Time to Kill (1996) Film4 9:00pm-11:55pm (2 hours 55 minutes)
A lawyer in Mississippi agrees to defend a black man charged with killing the two racist thugs who raped his 10-year-old daughter – but he is ill-prepared for the racial tension and violence that erupts during the course of the trial. Courtroom drama, based on a novel by John Grisham and starring Matthew McConaughey, Sandra Bullock, Samuel L Jackson, Donald Sutherland and Kevin Spacey.

The Sixth Sense (1999) Channel 4 11:15pm-1:10am (1 hour 55 minutes)
A child psychologist, disheartened after the suicide of a former patient, takes on the case of a terrified boy haunted by ghostly apparitions, and tries to help him discover what the spirits want from him. M Night Shyamalan’s supernatural thriller, starring Bruce Willis, Haley Joel Osment, Toni Collette and Olivia Williams.

Whatever you’re up to this weekend, make sure you always make your bed and try food before your add salt.

xoxo

Transformers 3 Trailer – Awesome Stunts

If you are anything like me then you are eagerly anticipating the release of the new transformers film which is due to be launched on 29th June.

Most of the cast from the first two films have been revived, the most notable absentee is Megan Fox after her character Mikaela was dropped for this film. English model Rosie Huntington-Whiteley has replaced Fox as Sam’s love interest in the new film.

If the trailer is anything to go by then the film is going to be packed full of action and awesome special effects, if you have not seen the trailer then check it out now:

You may have spotted the flying men jumping out of the aircraft during the trailer and thought it looked impressive, well it might seem even more impressive when you learn that they actually did this for real in Chicago, truly amazing stunts:

Are you looking forward to Transformers 3? Do you think it will live up to the previous two? What are your thoughts on Fox being replaced by Huntington-Whiteley?

–Also, don’t forget to get your Transformers t-shirts in time for the films release! We will be disappointed if you are not wearing one when you go to see the film!

Enhanced by Zemanta

Save